MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL #4-0 OC VIOLET18 W/C-1NDL 12PK; POLYDIOXANONE SUTURE

MEDOS INTERNATIONAL SARL #4-0 OC VIOLET18 W/C-1NDL 12PK; POLYDIOXANONE SUTURE
Catalog Number 223127
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported by the customer via phone that during an unknown procedure the customer's orthocord size #4 violet broke.The customer was unable to provide the quantity of sutures that broke, as the used devices were discarded.The customer stated that the products came from the same lot number, and requested that the products on the shelf be returned.The customer was not present and unable to provide any information.The unused devices are being returned for evaluation.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The complaint device was discarded by the customer, therefore, is not available for a physical evaluation.The complaint cannot be confirmed.The customer returned unopened sutures from the same lot as the complaint device.Straight tensile testing was performed on 3 samples of the sutures to check their performance.After reviewing the test results with a mitek npd engineer, all the sutures were found to have met specifications.Therefore, the root cause for the reported failure could not be determined.A review into the depuy synthes mitek complaints system revealed no complaints of any kind for this lot released for distribution.A review of the device history record indicated that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
#4-0 OC VIOLET18 W/C-1NDL 12PK
Common Device Name
POLYDIOXANONE SUTURE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ  CH-2400
MDR Report Key7897561
Report Number1221934-2018-54705
Device Sequence Number1433809
Product Code NEW
UDI-Device Identifier10886705022946
UDI-Public10886705022946
Combination Product (Y/N)N
PMA/510(K) Number
K123668
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number223127
Device Lot NumberAJ5984
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date10/18/2018
Patient Sequence Number1